Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2018, 11:23 PM EDT for 5 counties in North Carolina. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2018, 11:23 PM EDT (03:23 UTC)
- Expired
- Apr 16, 2018, 12:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Nash County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 12:05 AM EDT | TSTM WND DMG | Littleton, NC | POWERLINES DOWN. |
| Apr 16, 12:10 AM EDT | TSTM WND DMG | Enfield, NC | TREE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 9:32 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
080
WUUS52 KRAH 160323
SVRRAH
NCC065-069-083-127-185-160415-
/O.NEW.KRAH.SV.W.0023.180416T0323Z-180416T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1123 PM EDT SUN APR 15 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Northeastern Nash County in central North Carolina...
Warren County in central North Carolina...
Northwestern Edgecombe County in central North Carolina...
Halifax County in central North Carolina...
Northeastern Franklin County in central North Carolina...
* Until 1215 AM EDT
* At 1121 PM EDT, a line of severe thunderstorms stretched from near
Lake Gaston south to Warrenton to Nashville, with individual
thunderstorm cells moving north at 75 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rocky Mount, Roanoke Rapids, Nashville, Warrenton, Halifax,
Norlina, Dortches, Littleton, Red Oak and Enfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 300 AM EDT for central North
Carolina.
LAT...LON 3651 7790 3648 7776 3648 7765 3644 7762
3642 7755 3637 7755 3634 7759 3631 7756
3631 7752 3614 7754 3589 7770 3590 7806
3622 7812 3636 7823 3654 7832 3655 7790
TIME...MOT...LOC 0321Z 198DEG 66KT 3602 7795
HAIL...<.75IN
WIND...60MPH
$$
BLAES2 follow-up statements
211
WWUS52 KRAH 160346
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1146 PM EDT SUN APR 15 2018
NCC069-160355-
/O.CAN.KRAH.SV.W.0023.000000T0000Z-180416T0415Z/
Franklin NC-
1146 PM EDT SUN APR 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 300 AM EDT for central North
Carolina.
LAT...LON 3651 7790 3648 7776 3648 7765 3644 7762
3642 7755 3637 7755 3634 7759 3631 7756
3631 7752 3614 7754 3589 7770 3591 7802
3625 7793 3637 7795 3653 7798 3655 7790
TIME...MOT...LOC 0345Z 196DEG 54KT 3630 7784
$$
NCC065-083-127-185-160415-
/O.CON.KRAH.SV.W.0023.000000T0000Z-180416T0415Z/
Nash NC-Warren NC-Edgecombe NC-Halifax NC-
1146 PM EDT SUN APR 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHEASTERN NASH...NORTHEASTERN WARREN...NORTHWESTERN EDGECOMBE
AND HALIFAX COUNTIES...
At 1145 PM EDT, a severe thunderstorm was located 9 miles south of
Littleton, or 14 miles west of Halifax, moving north at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Nashville, Halifax, Dortches, Littleton,
Red Oak, Enfield, Weldon and Whitakers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 300 AM EDT for central North
Carolina.
LAT...LON 3651 7790 3648 7776 3648 7765 3644 7762
3642 7755 3637 7755 3634 7759 3631 7756
3631 7752 3614 7754 3589 7770 3591 7802
3625 7793 3637 7795 3653 7798 3655 7790
TIME...MOT...LOC 0345Z 196DEG 54KT 3630 7784
HAIL...<.75IN
WIND...60MPH
$$
BLAES937
WWUS52 KRAH 160414
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1214 AM EDT MON APR 16 2018
NCC065-083-127-185-160424-
/O.EXP.KRAH.SV.W.0023.000000T0000Z-180416T0415Z/
Nash NC-Warren NC-Edgecombe NC-Halifax NC-
1214 AM EDT MON APR 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NASH...
NORTHEASTERN WARREN...NORTHWESTERN EDGECOMBE AND HALIFAX COUNTIES
WILL EXPIRE AT 1215 AM EDT...
The severe thunderstorm which prompted the warning has
weakened. Therefore, the warning will be allowed to expire.
A tornado watch remains in effect until 300 AM EDT for central North
Carolina.
LAT...LON 3651 7790 3648 7776 3648 7765 3644 7762
3642 7755 3637 7755 3634 7759 3631 7756
3631 7752 3614 7754 3589 7770 3591 7802
3625 7793 3637 7795 3653 7798 3655 7790
TIME...MOT...LOC 0414Z 198DEG 66KT 3678 7765
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:00 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 15, 9:00 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 900 PM EDT Sun Apr 15 2018 .SYNOPSIS... A strong cold front will cross the region tonight. Dry, cooler, and breezy conditions will follow for Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 900 PM Sunday... Event is unfolding largely as anticipated, with a QLCS embedded in a large band of moderate to heavy showers ahead of a strong cold front. Several circulations were noted with this line, including one which led to a tornado near Greensboro late this afternoon. Most, however, were weak/transient. While CAPE values have dwindled with loss of heating, marginal instability remains, and with intense kinematics, strengthening upper divergence and DPVA, strong deep layer shear, and still-favorable 0-1 km shear around 40 kts, have expanded the tornado watch east to include the central and eastern CWA through 11 pm. Additionally, the line has slowed considerably with the tilting mid level trough, and with high PW around 1.5" surging into the area and training echoes, the threat for flooding rains persists areawide, and have expanded the flash flood watch in area (the entire CWA) and in time (until 2 am, when most of the heavier rain will be exiting the E CWA). Still expect temps to bottom out in the upper 40s to upper 50s. -GIH Previous discussion from 320 PM: Strongly forced convection, mostly linear but with scattered leading discrete cells, will cross the area through this evening, mainly in the 20z-05z time frame, ahead of a strong cold front attending a powerful mid level low tracking from S IA across IL/IN through tonight. Strengthening kinematics will result as the mid level trough takes on a negative tilt while swinging ENE through the Carolinas, pushing mid level winds up to 70- 80 kts by this evening, with a 45-55 kt southerly low level jet. Deep layer bulk shear is already up to 40-60 kts, on its way to 60- 80 kts this evening. These intense kinematics along with 150-200 m height falls will support vigorous forcing for ascent within deep moisture as PW surges to around 1.5" ahead of the front. Temps and dewpoints so far today have overachieved a bit, both rising slightly higher and faster than earlier anticipated. As a result, we're seeing moderate instability with SBCAPE already into the 1000-1500 J/kg range, and this will likely creep upward more as greater low level warmth and moisture advects in from the S and SSE. This potential instability along with the high deep layer shear will support strong to severe storms with damaging winds as a primary threat, given the intense dynamic forcing for ascent and strong background wind field. QLCS mesocyclones and isolated tornadoes are possible as well, with strong line-normal low level winds, a long curved hodograph, and good probabilities of an STP over 3 according to the HREF mean. Will watch carefully for any bowing segments, especially those bowing to the NNE (maximizing the line-normal wind component), and evidence of rear inflow notches indicative of possibly tornadogenesis. Locally heavy rainfall remains a threat over the NW CWA, near the inflection point of the tilting system, where the deep warm layer (LCL-0C depth near 4 km) will facilitate warm rain processes. The potential for training echoes will lead to locally higher amounts, as the steering wind becomes parallel to the line. Storm total rainfall is expected to be 2 to 2.5 inches in this area, with locally higher totals, and with concerns for flooding within the hilly terrain and urban areas of the Triad, have issued a flash flood watch through this evening over the NW Piedmont down to Albemarle. Precip chances will taper down behind the main band after midnight from WSW to ENE, although trailing stratiform rain and a few lightning strikes may linger for a few hours overnight. Will trend pops down to lower chances, but will keep shower chances going through the night mainly across the north as waves of mid level DPVA traverse the base of the negatively tilting trough. Expect lows from the upper 40s W to upper 50s E. -GIH && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 400 PM Sunday... The strong mid level low will wobble E then NE over the E Great Lakes region through Mon/Mon night. The surface front will be moving well offshore, although surface winds immediately behind it will be from the WSW, allowing for little in the way of downslope drying as the intense surface low wraps up over SE Ontario. Periods of mid level DPVA will continue, with residual moisture through the deep mixed layer and steep mid level lapse rates of 6-7.5 C/km, resulting in a risk of isolated to scattered showers, mainly over N sections from late morning through mid afternoon. Bouts of cloudiness will result from the passage of vorticity maxima through the trough base, with the most clouds across the north. Expect highs of 58-64 within cold air advection. Lows Mon night 35-39, with gradual clearing as heights rise aloft and drier air surges in. A frost advisory may need to be considered in some areas, although lower RH values as well as lingering clouds over N sections overnight may reduce this threat. -GIH && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 1230 PM Sunday... Still expecting a quiet long term forecast beginning on Tuesday as high pressure over the Gulf of Mexico and a northwesterly upper level flow pattern keep the region dry with a warming trend for the first half of the work week. Dry weather combined with somewhat breezy conditions could bring some fire weather concerns to the area, particularly on Tuesday as min RH values hover around 30 percent with wind gusts near 20 kts. Highs will be in the upper 60s to low 70s Tuesday but then rising to near 80 degrees on Wednesday. Thursday a low pressure system will pass well to the north, dragging a dry cold front through the area and although no precipitation is expected, temperatures will be cooler, particularly in the Triad where cooler air will move in prior to peak heating. Temperatures here will top out in the low 70s with closer to 80 still possible in the southeast and along the I-95 corridor. That cooler airmass will continue to filter in for the end of the week, presenting dry conditions with highs mainly in the 60s both Friday and Saturday. Models are split on the timing for a system that will make its approach to central NC sometime early next week. The GFS is much more progressive with the system, bringing it into the area on Sunday but the ECMWF solution is much slower, keeping things dry all the way until Monday night. These details will be ironed out in the coming days. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 828 PM Sunday... A line of convective activity with associated IFR/MVFR CIGS and VSBYS will progress across central NC through 06z. The back edge of the line should reach KFAY and KRWI between 06z-09z. Strong winds with gusts to 45kt may occur with individual cells within the line. Isolated tornadoes are possible in the watch area. Looking beyond 09z Mon, gusty winds from the WNW can be expected with a rapid return to VFR conditions behind the cold front. VFR conditions are likely over central NC through mid week as high pressure builds over the Gulf and Southeast states. A mostly dry cold front will drop southeast through the area Wed night into Thu with isolated showers and gusty shifting winds, but VFR conditions are expected. Another high pressure area building in will bring VFR conditions Fri. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM EDT Monday for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...Badgett NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Ellis AVIATION...Badgett/Hartfield
Hazardous weather outlook, Apr 15, 11:15 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1115 PM EDT Sun Apr 15 2018 NCZ007>010-021>026-038>042-073>077-083>086-088-089-170315- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Johnston-Stanly- Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-Cumberland- Sampson- 1115 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ011-027-028-043-078-170315- Halifax-Nash-Edgecombe-Wilson-Wayne- 1115 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY... ...TORNADO WATCH 55 IN EFFECT UNTIL 3 AM EDT MONDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 15, 10:38 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 4 E FUQUAY-VARINA 35.60N 78.73W
04/15/2018 WAKE NC LAW ENFORCEMENT
POWERLINES DOWN IN WILLOW SPRINGS.
&&Local storm report, Apr 15, 10:54 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TORNADO 4 W MCLEANSVILLE 36.10N 79.73W
04/15/2018 GUILFORD NC PUBLIC
A LARGE TREE FELL ON A HOME, CAUSING
SIGNIFICANT DAMAGE.
&&
JFDLocal storm report, Apr 15, 11:02 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1102 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD 2 NW LAURINBURG 34.78N 79.50W
04/15/2018 SCOTLAND NC 911 CALL CENTER
FLOODING ALONG US-74.
&&
JFDLocal storm report, Apr 15, 11:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1106 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD RAEFORD 34.98N 79.22W
04/15/2018 HOKE NC 911 CALL CENTER
SEVERAL ROADS FLOODED, MAINLY IN RURAL AREAS
SOUTHWEST OF RAEFORD.
&&
JFDSpecial weather statement, Apr 15, 11:10 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1110 PM EDT SUN APR 15 2018
NCZ009>011-026>028-160415-
Edgecombe NC-Nash NC-Franklin NC-Vance NC-Warren NC-Halifax NC-
1110 PM EDT SUN APR 15 2018
...A LINE of STRONG THUNDERSTORM WILL AFFECT
NASH...VANCE...WARREN... NORTHWESTERN EDGECOMBE...HALIFAX AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 1215 AM EDT...
At 1108 PM EDT, Doppler radar was tracking a line of strong
thunderstorm stretching from near Henderson to near Warrenton and
Spring Hope, moving northeast at 75 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Henderson, Nashville, Warrenton,
Halifax, Norlina, Dortches, Littleton and Bailey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
A tornado watch remains in effect until 300 AM EDT for central North
Carolina.
LAT...LON 3651 7790 3650 7781 3635 7758 3632 7757
3630 7754 3600 7752 3576 7812 3602 7817
3619 7827 3631 7847 3651 7850 3654 7845
3654 7790
TIME...MOT...LOC 0308Z 192DEG 64KT 3642 7835
BLAESLocal storm report, Apr 15, 11:23 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1123 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 4 ESE PILOT 35.85N 78.20W
04/15/2018 NASH NC 911 CALL CENTER
TREE FELL ON RESIDENCE ON WEST NC-97.
&&
JFDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:06 PM EDT | Flash Flood Warning | RAH | Hoke, Scotland | 3 hr |
| Apr 15, 8:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more | 44 min |
| Apr 15, 8:50 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Harnett, Lee, Moore and 2 more | 4 hr |
| Apr 15, 9:10 PM EDT | Special Weather Statement | RAH | Durham, Granville, Person | 80 min |
| Apr 15, 9:17 PM EDT | Tornado Warning | RAH | Vance, Warren | 28 min |
| Apr 15, 9:25 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Wake | 65 min |
| Apr 15, 9:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake, Wayne | 44 min |
| Apr 15, 9:50 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 40 min |
| Apr 15, 10:22 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Nash, Vance, Wake, Warren | 53 min |
| Apr 15, 10:26 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Sampson, Wake, Wayne, Wilson | 64 min |
| Apr 15, 11:10 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Vance, Warren | 65 min |
| Apr 16, 5:21 AM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Apr 16, 2:58 PM EDT | Frost Advisory | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 13 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.